Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Austin/San Antonio, TX

January 24, 201033 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 24, 2010, 3:57 AM CST for 33 counties in Texas. It took effect at Jan 24, 2010, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 3:57 AM CST (09:57 UTC)
In effect from
Jan 24, 2010, 11:00 AM CST
Expired
Jan 24, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2239 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS74 KEWX 240957
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 AM CST SUN JAN 24 2010

...A WIND ADVISORY HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES
FROM NOON THROUGH 5 PM TODAY ALONG AND EAST OF THE ESCARPMENT
...HAYS..COMAL..CALDWELL AND GUADALUPE...

.STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE
THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD 
GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON. 

TXZ191-206>208-241800-
/O.NEW.KEWX.WI.Y.0003.100124T1800Z-100124T2300Z/
HAYS-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN...
LOCKHART
357 AM CST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. 

.STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE
THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD 
GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
154 
WWUS74 KEWX 241700
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 AM CST SUN JAN 24 2010

...WIND ADVISORY HAS BEEN EXPANDED TO COVER ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY AND IS IN EFFECT NOW THROUGH 6 PM...

.STRONG AND GUSTY WEST TO NORTHWEST WINDS ALOFT WILL MIX DOWN TO
THE SURFACE TODAY. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO
40 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY SUBSIDE INTO THE 15
TO 20 MPH RANGE BY EVENING.

TXZ171>173-183>190-192>194-202>205-209-217>225-228-250000-
/O.EXB.KEWX.WI.Y.0003.100124T1700Z-100125T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-
BEXAR-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...LA GRANGE...EAGLE PASS...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1100 AM CST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

.STRONG AND GUSTY WEST TO NORTHWEST WINDS ALOFT WILL MIX DOWN TO
THE SURFACE TODAY. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO
40 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY SUBSIDE INTO THE 15
TO 20 MPH RANGE BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ191-206>208-250000-
/O.EXT.KEWX.WI.Y.0003.100124T1700Z-100125T0000Z/
HAYS-COMAL-GUADALUPE-CALDWELL-
INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN...
LOCKHART
1100 AM CST SUN JAN 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

.STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE
THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD
GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:44 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 24, 3:44 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CST SUN JAN 24 2010

.DISCUSSION...STRONG DRY WESTERLY FLOW WILL MIX TO THE SURFACE TODAY
WITH DRY WINDY CONDITIONS EXPECTED. ABUNDANT SUNSHINE WILL RAISE
TEMPERATURES INTO THE MID TO UPPER 60S ACROSS THE HILL COUNTRY WITH
NEAR 70 TO LOW 70S ELSEWHERE. A RED FLAG WARNING WILL BE IN EFFECT
FROM NOON TO 6 PM FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST
OF AN AUSTIN TO SAN ANTONIO TO KENEDY LINE. A WIND ADVISORY WILL
ALSO BE ISSUED ALONG AND JUST EAST OF THE NORTH-SOUTH ESCARPMENT FOR
WINDS 25 T0 35 MPH AND GUSTY. CLEAR AND COLD TONIGHT AS RADIATIONAL
COOLING OCCURS IN THIS DRY PACIFIC AIRMASS. SUNNY AND SEASONABLY
COOL MONDAY AS THE FLOW ALOFT FLATTENS. A LITTLE WARMER TUESDAY AS
SOUTHERLY FLOW RETURNS. A DIGGING UPPER LOW OVER THE SOUTHWEST U.S.
TUESDAY NIGHT AND WEDNESDAY COUPLED WITH A DEEPENING SURFACE TROUGH
OVER WEST TEXAS DEVELOP A WARM MOIST ADVECTION PATTERN OVER THE
REGION RESULTING IN LOW CLOUDS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH DRIZZLE AND SCATTERED TO ISOLATED SHOWERS POSSIBLE. A SERIES OF
DISTURBANCES SWEEPING THROUGH THE SOUTHERN U.S. PLAINS THURSDAY WILL
PROVIDE IMPETUS FOR A COLD FRONT TO DIVE INTO THE REGION DURING THE
DAY THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE TRIGGERED ALONG THE
FRONT WITH SOME ELEVATED CONVECTION POSSIBLE BEHIND THE FRONT
THURSDAY. LIGHT OVERRUNNING TYPE RAIN WILL OCCUR THURSDAY NIGHT
AS THE UPPER TROUGH REMAINS WEST OF THE REGION. CLEARING AND COOL
FRIDAY AS THE TROUGH PUSHES EAST ACROSS THE AREA. MOSTLY CLEAR AND
COLD FRIDAY NIGHT AS A DRY CP (CONTINENTAL POLAR) AIRMASS SETTLES
INTO THE REGION. HIGH PRESSURE WILL PUSH ACROSS SATURDAY IN A
PROGRESSIVE FLOW ALOFT WITH MOISTURE AND SOUTHERLY FLOW RETURNING
LATE IN THE DAY.

&&

.FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED OVER THAT
PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND WEST OF A LINE
FROM AUSTIN TO SAN ANTONIO TO KENEDY. STRONG AND GUSTY WEST TO
NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING TO
BELOW 20 PERCENT CAN BE EXPECTED THIS AFTERNOON. THIS WILL RESULT
IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL GRADUALLY RECOVER AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  40  68  39  68 /   0   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  70  35  68  31  70 /   0   0   0   0  -
NEW BRAUNFELS MUNI AIRPORT     70  37  70  40  68 /   0   0   0   0  -
BURNET MUNI AIRPORT            66  35  65  37  64 /   0   0   0   0  -
DEL RIO INTL AIRPORT           69  36  69  41  66 /   0   0   0   0  -
GEORGETOWN MUNI AIRPORT        68  39  65  38  66 /   0   0   0   0  -
HONDO MUNI AIRPORT             71  31  67  36  66 /   0   0   0   0  -
SAN MARCOS MUNI AIRPORT        72  37  69  40  69 /   0   0   0   0  -
LA GRANGE - FAYETTE REGIONAL   69  38  65  40  71 /   0   0   0   0  -
SAN ANTONIO INTL AIRPORT       72  37  68  38  68 /   0   0   0   0  -
STINSON MUNI AIRPORT           69  37  71  40  70 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...
COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING COUNTIES: CALDWELL...COMAL...GUADALUPE...HAYS.

&&

02/10
Hazardous weather outlook, Jan 23, 6:23 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT JAN 23 2010

TXZ171>173-183>194-202>209-217>225-228-242300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
623 PM CST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM ON SUNDAY FOR
LOCATIONS GENERALLY ALONG AND WEST OF I-35/37. GUSTY NORTHWEST
WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITY OF 15 TO 25 PERCENT
WILL CAUSE WILDFIRES TO SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.